MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use instruct the user to do the following: "for best results, wire guide should be kept wet." failure to flush the wire guide can result in damage to the wire guide.The instructions for use instruct the user to do the following: "flush injection port with sterile water." failure to flush the injection port can result in damage to the wire guide.The instructions for use precaution the user that this product is not compatible with metal tip devices."if preloaded, use of wire guide with metal tip ercp devices may result in damage to external coating and/or tip of wire guide." the reported observation can occur if the wire guide was used with an incompatible accessory device.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all d.A.S.H.Pre-loaded with acrobat wire guide sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook d.A.S.H preloaded with acrobat wire guide sphincterotome.The problem is with the preloaded wire guide.The plastic coating came away from the core of the wire.It did not detach from the wire.Nothing had to be retrieved.The wire could not be used and had to be replaced.The procedure was successfully completed with another wire guide.The following additional information was received on 11/14/17: the wire was damaged at the patient end within the 10 cm range.

Brand Name
D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7068060
Report Number1037905-2017-00720
Device Sequence Number19268688
Product Code KNS
UDI-Device Identifier10827002347783
UDI-Public(01)10827002347783(17)200913(10)W3915050
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-ACRO-35-450
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1